MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SWITCHING STICK; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. SWITCHING STICK; ACCESSORIES,ARTHROSCOPIC
Model Number 3801
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the newly purchased "4.3mm switching stick" was noticed to be rusty at the time of acceptance after arrival.No case reported; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).H2: additional information in h6 (health effect - impact code).H3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A complaint history review found no similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A visual inspection of the returned device found that it is not in its original packaging.The device has scratches along it's length, some near one end have discoloration around the damaged area.An assessment of the customer provided images shows the complaint device, with the discoloration around the tip as well as another device with discoloration around the hub.The complaint was confirmed, and the root cause could not be determined.Factors that may have contributed to the reported event include material degradation from repeated sterilization or improper cleaning techniques.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
SWITCHING STICK
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key10788197
Report Number1219602-2020-01770
Device Sequence Number14487018
Product Code NBH
UDI-Device Identifier03596010118592
UDI-Public03596010118592
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3801
Device Catalogue Number3801
Device Lot Number50821661
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer10/20/2023
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/08/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown